Delaware, 2014Strong Wind in Delaware, July 4, 2014
July 4, 2014 · NWS PHI · 2 events in 2 counties and zones
Strong, gusty north winds and rain associated Hurricane Arthur knocked over a tree onto a home in the Oakcrest Farms development in Lewes (Sussex County) on the morning of the 4th. No serious injuries were reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong, gusty north winds and rain associated Hurricane Arthur knocked over a tree onto a home in the Oakcrest Farms development in Lewes (Sussex County) on the morning of the 4th. No serious injuries were reported. While strong wind gusts persisted into the afternoon of the 4th along coastal sections of Sussex County, the peak gusts of around 50 mph occurred between 830 a.m. EDT and 1030 a.m. EDT that morning. The precipitation total in Lewes was 3.01 inches. Peak wind gusts included 52 mph in Lewes and 48 mph in Dewey Beach. Hurricane Arthur formed east of Florida and moved northeast along the Atlantic Seaboard. The hurricane made landfall over the Shackleford Banks of North Carolina during the evening of the 3rd. Arthur moved across Pamlico Sound in North Carolina before moving through North Carolina's Outer Banks early on July 4th. After Arthur re-emerged over the Atlantic Ocean, it found a more inhospitable environment and slowly started to weaken. Arthur's closest pass to Delaware was about 110 miles southeast of Fenwick Island at 930 a.m. EDT on the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 4, 5:20 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 4, 5:20 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 AM EDT FRI JUL 4 2014
.SYNOPSIS...
HURRICANE ARTHUR WILL MOVE OFF THE MIDDLE ATLANTIC COAST TODAY AND
THEN MOVE UP TOWARDS THE NEW ENGLAND WATERS TONIGHT. HIGH PRESSURE
WILL MOVE FROM THE OHIO VALLEY TONIGHT...TO OUR AREA SATURDAY NIGHT.
THE HIGH WILL MOVE TO THE EAST SUNDAY AND MONDAY. IT WILL BE
FOLLOWED BY A COLD FRONT AND DEVELOPING LOW PRESSURE FOR THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR ERN PA...NWRN NJ AND
CECIL COUNTY IN MD. SHOWERS WILL CONTINUE TO STREAM NORTHWARD
INTO THESE AREAS BUT RAINFALL RATES WILL BE GENERALLY LIGHT AND
THUS NOT SUPPORTIVE OF FLASH FLOODING.
THE FLASH FLOOD WATCH CONTINUES FOR CENTRAL/SRN NJ AND THE
DELMARVA. LATEST RADAR TRENDS SHOWS A LINE OF HEAVY RAIN
FORMING OVER THE SRN DELMARVA AND OFF THE NJ COAST AS THE OUTER
BANDS OF ARTHUR INTERACT WITH THE FRONTAL BOUNDARY. EXPECT THIS
BAND TO PROGRESS NWD ACROSS THE DELMARVA AND SRN NJ. RAINFALL
RATES OF 1-2 INCHES PER HR WILL BE POSSIBLE UNDER THIS BAND. IT
WON'T TAKE MUCH ADDITIONAL RAINFALL TO PRODUCE FLASH FLOODING WITH
THE GROUND ALREADY SATURATED ACROSS MANY LOCATIONS (DUAL-POL RADAR
ESTIMATES FROM KDOX INDICATED A SWATH OF 3-7 INCHES OF RAIN HAD
FALLEN LAST NIGHT IN SRN PORTIONS OF TALBOT AND CAROLINE COUNTIES).
PREVIOUS DISCUSSION...
HURRICANE ARTHUR IS LOCATED NEAR CAPE HATTERAS AS OF 3 AM WITH A MIN
SLP OF 973 MB. THE TRACK OF THIS SYSTEM IS BECOMING INFLUENCED BY
THE UPPER TROUGH OVER GREAT LAKES AND HAS STARTED ITS TURN TO THE
NORTHEAST AND HAS ACCELERATED IN SPEED. THE OFFICIAL NHC TRACK TAKES
ARTHUR FAR ENOUGH OFF THE DELMARVA AND NJ COAST TO SPARE DIRECT
WIND/STORM SURGE IMPACTS FROM THE HURRICANE.
THE HURRICANE WILL CONTINUE TO INTERACT WITH THE MID-LATITUDE TROUGH
AS WELL AS THE SFC FRONTAL BOUNDARY THAT IS STALLED OVER EASTERN
PA...RESULTING IN A CONTINUATION OF SHOWERS THIS MRNG. CYCLONIC FLOW
ON NWRN PERIPHERY OF THE SYSTEM WILL ENHANCE CONVERGENCE WITHIN THE
BAROCLINIC ZONE AS IT MOVES NEWD THIS MRNG. AS A RESULT...EXPECT AN
INCREASE IN SHOWERS ACROSS THE DELMARVA AND NEAR THE NJ COAST THIS
MRNG. THE HRRR AND SPC WRF IS PICKING UP ON THIS FAIRLY WELL.
ACCORDINGLY, THERE IS STILL A HEIGHTENED CONCERN FOR ANOTHER ROUND
OF HEAVY RAINFALL IN THESE AREAS. WHILE THE FLASH FLOOD WATCH IS
STILL IN EFFECT FOR MOST OF THE CWA THIS MRNG (AND FOR THE
DELMARVA/SRN NJ THRU THE AFTN), THE THREAT OF FLASH FLOODING IS
DIMINISHING ACROSS THE NORTHWESTERN PART OF THE CWA AS THE
INSTABILITY REQUIRED FOR HEAVIER RAINFALL RATES WANES. WILL LIKELY
BE ABLE TO TRIM BACK THESE N/W PORTIONS OF THE WATCH LATER THIS
MRNG.
NW FLOW AROUND THE HURRICANE WILL ALLOW THE COLD FRONT TO FINALLY
MOVE THRU THE AREA LATE THIS MRNG AND AFTN. DRIER AIR ADVECTING
INTO THE AREA BEHIND THE FRONT WILL BE ACCOMPANIED BY CLEARING FROM
WEST TO EAST THIS AFTN. MAX TEMPS GENERALLY IN THE 70S ACROSS THE
CWA BUT DID FCST LOW 80S FOR THE DELMARVA AND PHILLY METRO WHERE
CLEARING SKIES WILL ALLOW FOR TEMPS TO REBOUND LATER IN THE AFTN. NW
WINDS WILL BE GUSTY DURING THE AFTN AS THE HURRICANE MOVES TOWARD
NEW ENGLAND. EXPECT WIND GUSTS AROUND 30 MPH BY LATE THIS AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
WITH PLENTY OF FIREWORKS SCHEDULED FOR SHORTLY AFTER SUNSET
(WHICH IS AROUND 830 PM), SKIES WILL BE CLEAR FOR MUCH OF THE AREA
IN TIME ALTHOUGH SOME CLOUDS MAY LINGER OVER COASTAL AREAS.
THE MAIN WX-RELATED IMPACT FOR FIREWORKS WILL BE THE GUSTY WINDS.
A TIGHT PRESSURE GRADIENT (FOR JULY STANDARDS) WILL PERSIST ACROSS
THE AREA AS HIPRES BUILDS IN FROM THE MIDWEST AND HURRICANE ARTHUR
PULLS AWAY FROM THE AREA TOWARD THE CANADIAN MARITIME. NW WINDS
MAY GUST 25-35 MPH DURING THE EARLY EVENING BUT WILL START TO
DIMINISH AROUND OR SHORTLY AFTER SCHEDULED FIREWORKS TIME.
SUSTAINED WINDS AROUND 5-15 MPH WILL CONTINUE OVERNIGHT. MIN TEMP
FCST WEIGHTED ON THE WARMER SIDE OF GUIDANCE WITH THE BOUNDARY LAYER
REMAINING WELL MIXED.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SAT AND SUN...ARTHUR WILL BE WELL NE OF THE AREA. THE PRESSURE
GRADIENT WILL CREATE GUSTY WINDS ACROSS THE REGION SAT AND THE
SWELLS MAY CONTINUE TO PRODUCE ROUGH SURF AT THE OCEAN. THE SENSIBLE
WEATHER THIS WEEKEND WILL BE DRY WITH SEASONABLE TEMPERATURES AND
COMFORTABLE HUMIDITY LEVELS. THIS CONTINUES A DECENT TRACK RECORD OF
FAIR WEATHER WEEKEND. HIGHS SAT MOSTLY IN THE LOW 80S AND A FEW
DEGREES HIGHER SUN. A FEW UPPER 80S POSSIBLE ACROSS SRN DE ON
SUNDAY.
MON...A WEAK H5 TROUGH ACROSS THE GREAT LAKES WILL CAUSE LOW
PRESSURE TO PASS WELL NORTH OF THE AREA. HIGH PRESSURE OFF THE COAST
WILL CREATE A RETURN FLOW WHICH WILL CAUSE HUMIDITY LEVELS TO RISE
ONCE AGAIN. THE HEAT AND HUMIDITY WILL BE BACK MON WITH HIGH
TEMPERATURES ONCE AGAIN IN THE UPPER 80S AND LOW 90S ACROSS MOST
AREAS. THERE IS A SMALL CHC FOR A SHOWER/TSTM ACROSS THE FAR
N/W...BUT OTHER THAN THAT DRY ACROSS A VAST MAJORITY OF THE FORECAST
AREA.
TUE AND WED...THERE IS A BETTER CHC FOR SHOWERS AND TSTMS THIS
PERIOD AS A COLD FRONT APPROACHES AND SLOWS ACROSS THE AREA. A WEAK
LOW WILL DEVELOP ALONG THE FRONT...FURTHER SLOWING IT WED. THERE IS
A CHC OR SLGT CHC FOR SHOWERS AND TSTMS ON BOTH DAYS IN MOST AREAS.
THE N/W AREAS ARE MOST FAVORED. TEMPS WILL RUN A BIT ABOVE NORMAL
BOTH DAYS WITH MID/UPPER 80S IN MOST AREAS. (COOLER ACROSS THE SRN
POCONOS AND A BIT WARMER OVER SRN DELAWARE).
THU...WEAK HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE AREA...SO
THE CHCS FOR PCPN WILL BE LESS THAN THE EARLIER FEW DAYS. WE WILL
STILL KEEP A SMALL CHC FOR A SHOWER/TSTM AS OFFERED BY WPC. TEMPS
WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
GENERALLY VFR CONDITIONS EARLY THIS MRNG DESPITE AREAS OF SHRA OVER
THE AREA. A PERIOD OF MVFR POSSIBLE IN MODERATE SHRA THIS MRNG AND
BRIEFLY/LOCALIZED IFR RESTRICTIONS IN HEAVY SHRA. NLY WINDS WILL
INCREASE THRUOUT THE DAY AS HURRICANE ARTHUR TRACKS EAST OF THE NRN
MID-ATLANTIC REGION. GUST TO 20 KT THIS MRNG AND TO 30 KT BETWEEN
ABOUT 18Z-00Z. WINDS WILL DIMINISH TNGT AFTER SUNSET TO 10-15 KT.
OUTLOOK...
SAT THRU MONDAY...VFR EXPECTED. GUSTY WINDS SAT.
TUE...VFR WITH SCT AFTERNOON TSTMS ACROSS THE NORTH/WESTERN
TERMINALS.
&&
.MARINE...
LIGHT WINDS THIS MORNING WILL INCREASE RAPIDLY FROM SOUTH TO
NORTH LATER THIS MRNG AS HURRICANE ARTHUR MOVES OFF THE MID-
ATLANTIC COAST. WIND/WAVE HAZARDS COVERED BY SCA BUT PLEASE NOTE
WINDS THAT WIND GUSTS WILL APPROACH CLOSE TO TROPICAL STORM FORCE
JUST OFF THE DELMARVA AND SRN NJ COAST THIS AFTN. THE 00Z GFS
INDICATES TROPICAL STORM CONDITIONS FOR THESE ZONES WHILE MAJORITY
OF OTHER GUIDANCE, INCLUDING FROM NHC, KEEP THE TROPICAL STORM
FORCE WINDS ABOUT 25-50 MILES EAST OF THE COASTAL MARINE ZONES.
HIGH SURF CAN ALSO BE EXPECTED WITH WAVES OF 6 TO 8 FEET THIS AFTN
AND TNGT WHEN ARTHUR IS CLOSEST TO THE AREA.
OUTLOOK...
SAT...SCA CONDITIONS EARLY WILL DIMINISH LATE.
SUN...MOSTLY SUB-SCA CONDITIONS UNTIL EVENING WHEN WINDS AND SEAS
WILL APPROACH SCA CONDITIONS.
MON...SCA POSSIBLE.
&&
.RIP CURRENTS...
BECAUSE OF ARTHUR'S PASS COINCIDING WITH THE START OF THE HOLIDAY
WEEKEND, WE HAVE DECIDED TO ISSUE A HIGH SURF ADVISORY FOR TODAY
AND TONIGHT, EVEN IF WE WILL FALL A BIT SHORT OF CRITERIA. WE
ALSO ARE ANTICIPATING A HIGH RISK FOR RIP CURRENTS.
THIS POSES A HUGE CONCERN CONSIDERING THE LARGE NUMBERS OF
PEOPLE, INCLUDING THE LESS EXPERIENCED SWIMMERS, WHO WILL VENTURE
OUT DURING ONE OF THE BIGGEST BEACH WEEKENDS OF THE YEAR. THE
TRANQUIL WEATHER CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A
FALSE SENSE OF SAFETY IN THE WATERS.
RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NJZ014-
020>027.
HIGH SURF ADVISORY UNTIL 4 PM EDT SATURDAY FOR NJZ014-024>026.
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ012-013-015>019.
DE...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR DEZ002>004.
HIGH SURF ADVISORY UNTIL 4 PM EDT SATURDAY FOR DEZ004.
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR DEZ001.
MD...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR MDZ012-015-
019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ430-431.
&&
SYNOPSIS...O'HARA
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...O'HARA
AVIATION...KLEIN/O'HARA
MARINE...KLEIN/O'HARA
RIP CURRENTS...STAFFHazardous weather outlook, Jul 4, 5:32 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 AM EDT FRI JUL 4 2014
DEZ001-NJZ012-013-015>019-051045-
NEW CASTLE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-
632 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HURRICANE ARTHUR WILL MOVE OFF THE MID-ATLANTIC COAST TODAY AND
UP TOWARD THE NEW ENGLAND WATERS TONIGHT. GUSTY WINDS AND LOCALLY
HEAVY RAINFALL ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN NEW JERSEY AND DELAWARE THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-051045-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
632 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HURRICANE ARTHUR WILL MOVE OFF THE MID-ATLANTIC COAST TODAY AND
UP TOWARD THE NEW ENGLAND WATERS TONIGHT. GUSTY WINDS AND LOCALLY
HEAVY RAINFALL ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN NEW JERSEY...DELAWARE AND EASTERN MARYLAND TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ010-051045-
SOMERSET-
632 AM EDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ004-NJZ014-024>026-051045-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
632 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH SURF ADVISORY.
HURRICANE ARTHUR WILL MOVE OFF THE MID-ATLANTIC COAST TODAY AND
UP TOWARD THE NEW ENGLAND WATERS TONIGHT. GUSTY WINDS AND LOCALLY
HEAVY RAINFALL ARE EXPECTED THROUGH THE EARLY AFTERNOON. HIGH
SURF AND A HIGH RISK FOR DANGEROUS RIP CURRENTS ARE ALSO EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
ENHANCED RIP CURRENTS ARE EXPECTED THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-051045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
632 AM EDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
HURRICANE ARTHUR WILL MOVE OFF THE MID-ATLANTIC COAST TODAY AND
UP TOWARD THE NEW ENGLAND WATERS TONIGHT. ENHANCED WINDS AND SEAS
ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ENHANCED WINDS AND SEAS WILL CONTINUE INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-NJZ001-007>009-PAZ054-055-060>062-070-071-101>106-051045-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
632 AM EDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 4, 4:04 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EDT FRI JUL 4 2014
DEZ003-004-MDZ019-020-041000-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
504 AM EDT FRI JUL 4 2014
...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
SOUTHERN CAROLINE...SOUTHERN SUSSEX AND SOUTHERN TALBOT COUNTIES...
AT 459 AM EDT...SEVERAL LINES OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH HEAVY RAIN WERE MOVING INTO THE AREA. THE FIRST WAS LOCATED
FROM GEORGETOWN TO LINKWOOD TO 9 MILES SOUTHWEST OF ANDREWS...MOVING
WEST AT 15 MPH WITH THE SECOND SHORTLY BEHIND.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
OCCASIONAL LIGHTNING IS OCCURRING WITH THESE SHOWERS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE SHOWERS WILL BE NEAR BLADES AROUND 510 AM...BLADES AROUND 515
AM...SEAFORD AROUND 520 AM...BRIDGEVILLE AROUND 550 AM...FEDERALSBURG
AROUND 555 AM AND CHOPTANK AROUND 600 AM.
LAT...LON 3845 7567 3846 7570 3863 7571 3868 7576
3869 7589 3866 7595 3860 7598 3857 7604
3859 7612 3873 7626 3870 7627 3871 7631
3868 7631 3867 7635 3868 7636 3871 7636
3890 7583 3853 7505 3845 7504
ROBERTSONSpecial weather statement, Jul 4, 5:16 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 AM EDT FRI JUL 4 2014
DEZ002>004-MDZ012-015-019-020-NJZ021>025-041230-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
616 AM EDT FRI JUL 4 2014
...HEAVY RAINS ASSOCIATED WITH HURRICANE ARTHUR...
AT 615 AM NATIONAL WEATHER SERVICE RADAR INDICATED BANDS OF HEAVY
RAINS ASSOCIATED WITH HURRICANE ARTHUR ARE MOVING ONSHORE ACROSS
SOUTHERN DELAWARE AND ALSO ACROSS SOUTHEAST NEW JERSEY. THESE
RAINS AND SCATTERED THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY
WINDS...UP TO 35 MPH AT TIMES.
THE RAINS WILL PRODUCE LOCALIZED PONDING ON ROADS AND CAUSE POOR
DRAINAGE FLOODING AND SHARP RISES ON AREAS CREEKS. DO NOT DRIVE IN
AREAS WHERE WATER COVERS THE ROAD.
Local storm report, Jul 4, 7:07 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
807 AM EDT FRI JUL 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG WASHINGTON TWP 40.83N 75.20W
07/03/2014 NORTHAMPTON PA 911 CALL CENTER
TREE DOWN ONTO WIRES ALONG ACKERMANVILLE ROAD IN
WASHINGTON TWP.
0440 PM HAIL SCHOOLEYS MOUNTAIN 40.80N 74.81W
07/03/2014 M0.25 INCH MORRIS NJ SOCIAL MEDIA
PEA SIZE HAIL IN SCHOOLEYS MOUNTAIN.
0500 PM HAIL STANHOPE 40.90N 74.71W
07/03/2014 M0.25 INCH SUSSEX NJ TRAINED SPOTTER
PEA SIZE HAIL ALONG WILLS AVE IN STANHOPE.
0510 PM HAIL MOUNT ARLINGTON 40.92N 74.64W
07/03/2014 M1.00 INCH MORRIS NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN MOUNT ARLINGTON.
0513 PM HAIL LAKE HOPATCONG 40.95N 74.62W
07/03/2014 M0.75 INCH MORRIS NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LAKE HOPTACONG.
0535 PM HAIL JEFFERSON TWP 40.96N 74.59W
07/03/2014 M2.50 INCH MORRIS NJ SOCIAL MEDIA
OAK RIDGE SECTION.
0540 PM LIGHTNING GREEN TWP 40.98N 74.80W
07/03/2014 SUSSEX NJ TRAINED SPOTTER
*** 3 INJ ***
0608 PM HAIL FRANKLIN TWP 40.85N 75.67W
07/03/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0615 PM TSTM WND DMG OXFORD 39.79N 75.98W
07/03/2014 CHESTER PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0620 PM TSTM WND GST WEST GROVE 39.82N 75.83W
07/03/2014 E50 MPH CHESTER PA SOCIAL MEDIA
0630 PM HAIL 3 SW WANTAGE 41.21N 74.59W
07/03/2014 M0.50 INCH SUSSEX NJ NWS EMPLOYEE
0630 PM TSTM WND DMG KENNETT SQUARE 39.84N 75.71W
07/03/2014 CHESTER PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0635 PM TSTM WND GST WILMINGTON 39.73N 75.53W
07/03/2014 M47 MPH NEW CASTLE DE TRAINED SPOTTER
47 MPH THUNDERSTORM WIND GUST MEASURED ON A HAND HELD
ANEMOMETER.
0650 PM TSTM WND DMG NORTH COVENTRY TWP 40.22N 75.70W
07/03/2014 CHESTER PA TRAINED SPOTTER
TREE DOWN ON HOUSE.
0659 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/03/2014 M54 MPH PHILADELPHIA PA ASOS
0705 PM TSTM WND DMG UPPER FREDERICK TWP 40.31N 75.51W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG UPPER SALFORD TWP 40.29N 75.44W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG HARLEYSVILLE 40.28N 75.39W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG GLOUCESTER CITY 39.89N 75.12W
07/03/2014 CAMDEN NJ TRAINED SPOTTER
TREES DOWN.
0710 PM TSTM WND DMG OAKLYN 39.90N 75.08W
07/03/2014 CAMDEN NJ TRAINED SPOTTER
LARGE TREE DOWN.
0710 PM TSTM WND DMG NORTHEAST PHILADELPHIA 40.09N 75.02W
07/03/2014 PHILADELPHIA PA SOCIAL MEDIA
TREES DOWN IN LOWER NORTHEAST PHILADELPHIA.
0715 PM HAIL HACKETTSTOWN 40.85N 74.83W
07/03/2014 M0.88 INCH WARREN NJ TRAINED SPOTTER
0717 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.09N 75.02W
07/03/2014 M66 MPH PHILADELPHIA PA ASOS
0721 PM TSTM WND GST TRENTON AIRPORT 40.28N 74.81W
07/03/2014 M60 MPH MERCER NJ ASOS
0730 PM TSTM WND DMG BUCKINGHAM TWP 40.32N 75.07W
07/03/2014 BUCKS PA TRAINED SPOTTER
TREES AND WIRES DOWN IN SEVERAL LOCATIONS ACROSS BUCKS
COUNTY.
0805 PM FLASH FLOOD HILLSBOROUGH 40.48N 74.63W
07/03/2014 SOMERSET NJ 911 CALL CENTER
0815 PM FLASH FLOOD SOMERVILLE 40.57N 74.61W
07/03/2014 SOMERSET NJ 911 CALL CENTER
WATER RESCUE ON SOMERSET ROAD.
0832 PM HEAVY RAIN SUSSEX 41.21N 74.61W
07/03/2014 M3.26 INCH SUSSEX NJ CO-OP OBSERVER
3.26 INCHES OF RAIN SINCE 5 PM.
&&
EVENT NUMBER PHI1400383 PHI1400385 PHI1400384 PHI1400387 PHI1400386
PHI1400389 PHI1400391 PHI1400388 PHI1400399 PHI1400410 PHI1400390
PHI1400400 PHI1400409 PHI1400401 PHI1400407 PHI1400392 PHI1400393
PHI1400394 PHI1400397 PHI1400402 PHI1400408 PHI1400398 PHI1400395
PHI1400396 PHI1400406 PHI1400405 PHI1400404 PHI1400403
MEOLAStrong Wind, Delaware Beaches
- When
- July 4, 7:30 AM EST to 1:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $1,000
- Reported by
- WLON
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- July 4, 7:30 AM EST to 11:00 AM EST
- Where
- Inland Sussex forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $9,000
- Reported by
- WLON
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, July 4, 20142 deaths · 2 events
- Wildfire in California, July 4, 2014$2.5 million · 1 event
- Lightning Strike in Florida, July 4, 2014$200,000 · 1 event
- Flash Flooding and Dust Storm in Nevada, July 4 to 8, 2014$77,000 · 57 kt wind · 17 events
- Lightning Strike in Colorado, July 4, 2014$50,000 · 1 event
- Tornadoes in Virginia, July 4, 2014$30,000 · EF0 · 2 events
- Flash Flooding and Damaging Wind in California, July 4 to 5, 2014$25,000 · 5 events
- Hail and Lightning Strike in Florida, July 4, 20141 injured · 0.88 in hail · 2 events
- High Wind and Heavy Rain in Maine, July 4 to 5, 201453 kt wind · 8 events
- Tropical Storm in North Carolina, July 4, 2014$10,000 · 7 events
- Hail and Damaging Winds in Nebraska, July 4, 20141.75 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 4, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536911, 536912.